Vandetanib photoinduced cutaneous toxicities

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Vandetanib is a once-daily oral multikinase inhibitor that targets the rearranged during transfection (RET) tyrosine kinase, vascular endothelial growth factor receptor, and epidermal growth factor receptor. Among its observed toxicity profile is QT prolongation, diarrhea, and rash, including photosensitivity. This article presents 3 patients with photoinduced cutaneous side effects of vandetanib, including both photoallergic and phototoxic reactions. We review the spectrum of cutaneous photosensitivity reactions and the necessity of histopathologic evaluation to distinguish photoallergic and phototoxic reactions. Given its high prevalence of specifically photoinduced side effects and the variety of the histologic and clinical presentations, reinforcing attentive sun protection could potentially prevent dose reduction or drug cessation in patients treated with vandetanib.

Original languageEnglish (US)
Pages (from-to)E24-E29
JournalCutis
Volume103
Issue number5
StatePublished - 2019

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Vandetanib photoinduced cutaneous toxicities'. Together they form a unique fingerprint.

Cite this